Alert archive / Vermont / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 80, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 15, 2002, 4:52 PM EDT for Bennington County, Vermont. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2002, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 15, 2002, 5:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Bennington County, VT
The radar
The Albany radar (KENX), 94 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
411 WUUS51 KALY 152052 SVRALY VTC003-152145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 452 PM EDT MON JUL 15 2002 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENNINGTON COUNTY IN SOUTHERN VERMONT * UNTIL 545 PM EDT * AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DORSET...OR ABOUT 5 MILES NORTHWEST OF MANCHESTER...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST DORSET AT 455 PM EDT MANCHESTER AND MANCHESTER CENTER AT 500 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4333 7317 4318 7330 4301 7300 4320 7288
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:00 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 15, 4:00 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT MON JUL 15 2002 DISC... BEST UPPER SUPPORT FROM H500 FEATURE AND UPPER LEVEL WINDS IS MAINLY EAST OF HUDSON RIVER IN OUR NEW ENG ZONES. KENX RADAR BEING CLOSELY WATCHED. BY MID EVENING TSRA THREAT DIMINISHES WITH POSSIBLE EXCEPTION EXTREME SE ZONES. TUESDAY SHAPING UP NICELY IN DRY NNW UPPER FLOW. NEXT MINOR WAVE AND SERIOUS WARMING ON TAP TUE NIGHT/ WEDNESDAY. WARM ADVECTION MAY BRING SOME MID LEVEL/HIGH CLOUDS. H850 TEMPS IN 18 /19 BALLPARK PUSHING 90F MOST VALLEY LOCATIONS. .HYDROLOGICAL STATUS...NO PROBLEMS ANTICIPATED. PCPN AMOUNTS RELATIVELY LIGHT THIS EVENING WITH SCATTERED SHOWERS AND ISOLATED THUNDER. .ALY...NONE. WILEY
In the hours before
Special weather statement, Jul 15, 4:26 PM EDT, 26 minutes before
VTZ013-014-152100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 426 PM EDT MON JUL 15 2002 ...A STRONG THUNDERSTORM IN BENNINGTON AND WINDHAM COUNTIES... AT 426 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH RUPERT...OR 11 MILES NORTH OF MANCHESTER...MOVING SOUTHEAST AT 35 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... EAST DORSET AT 435 PM EDT... PERU AT 440 PM EDT... LONDONDERRY AT 450 PM EDT... WINDHAM AT 455 PM EDT... GRAFTON AT 500 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:49 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 56 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.